MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break remained in the patient.The chronic totally occluded target lesion was located in anastomosis of left internal mammary artery to left anterior descending artery (lima/lad).A 2.00mm x15mm nc emerge balloon catheter was advanced for dilatation.However, during 2nd inflations the device fractured.The distal portion of the balloon was left in the patients body and some parts were able to be removed.Another wire was used to navigate the device fragments but it was unsuccessful and the procedure was cancelled or rescheduled.
 
Event or Problem Description
It was reported that shaft break remained in the patient.The chronic totally occluded target lesion was located in anastomosis of left internal mammary artery to left anterior descending artery (lima/lad).A 2.00mm x15mm nc emerge balloon catheter was advanced for dilatation.However, during 2nd inflations the device fractured.The distal portion of the balloon was left in the patients body and some parts were able to be removed.Another wire was used to navigate the device fragments but it was unsuccessful and the procedure was cancelled or rescheduled.It was further reported that the patient has been discharged and was being treated by medical management.There were no patient complications due to unretrieved device fragment.
 
Additional Manufacturer Narrative
The returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation of the shaft 119cm from the strain relief.The full length of the returned device including the hypotube extending past the midshaft bond is 124.2cm from the strain relief.There was contrast and blood in the inflation lumen.There was an 8mm exit notch tear as that was the point of separation at the most distal end of the remainder of the device.There was no guidewire lumen, balloon, or tip present upon device return.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11880098
Report Number2134265-2021-06788
Device Sequence Number11690014
Product Code LOX
UDI-Device Identifier08714729846482
UDI-Public08714729846482
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0026593562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/15/2021
Supplement Date Received by Manufacturer05/27/2021
06/18/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/18/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;